New Hampshire, 2006Damaging Winds in New Hampshire, December 1, 2006
December 1, 2006 · NWS GYX · 9 events in 6 counties and zones
A cold front moving through New England on the evening of Friday, December 1, produced many reports of wind damage and even some large hail due to strong thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moving through New England on the evening of Friday, December 1, produced many reports of wind damage and even some large hail due to strong thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Dec 1, 3:35 PM EST, 3 hours 23 minutes earlier.
Area forecast discussion, Dec 1, 3:35 PM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
335 PM EST FRI DEC 1 2006
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
VERY ACTIVE WEATHER CONTINUES IN THE SHORT TERM. SFC COLD FRONT
CONTINUES TO PUSH SLOWLY SOUTHWESTWARD THIS AFTERNOON INTO
SOUTHERN NH WITH TEMPS CONTINUING TO FALL ACROSS MOST OF FORECAST
AREA. HAVE GOTTEN SOME REPORTS OF MIXED PRECIP IN MTNS THIS
AFTERNOON. TO THE WEST...LOW PRESSURE CONTINUES TO MOVE EAST WITH
VERY ACTIVE WEATHER.
AS LOW AND ASSOCIATED FRONT MOVE RAPIDLY EAST THIS AFTERNOON AND
EVENING...HEAVY SHOWERS AND POSSIBLE THUNDERSTORMS WILL MOVE ACROSS
AREA. THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS MOST OF AREA
AS COLD AIR SEEMS TO BE FAIRLY WELL ENTRENCHED. THE EXCEPTION IS
ACROSS SOUTHERN NH AND EXTREME SW MAINE WHERE TODAYS FRONT MAY
MOVE BACK NORTHWARD AS A WARM FRONT AS LOW MOVES EAST.
THE LOW INTENSIFIES TONIGHT AND STRONG NORTHWEST WINDS WILL FOLLOW
FRONTAL PASSAGE. STRONG WINDS ALOFT WILL MIX DOWNWARD FOLLOWING
PASSAGE OF LOW AND EXPECT GUSTY WIND WILL CONTINUE THROUGHOUT THE
DAY SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
STRONG GRADIENT AND COLD AIR ADVECTION WITH ALIGNED LOW LEVEL WIND
REGIEME WILL EASE DURING THE MID/LATE EVENING HOURS SAT. NEXT
WEATHER PROBLEM IS THE STRENGTH AND PROXIMITY OF SFC LOW THAT
FORMS OFF THE NORTHERN FLORIDA COASTLINE LATE SAT NIGHT BEFORE
MOVING TO THE NE. MODELS A TAD MORE AMPLIFIED WITH THE 12Z
SUITE...BRINGING -SN TO ALL PORTIONS OF THE FORECAST AREA MONDAY.
INVERTED TROUGH AND LOW LEVEL MOISTURE FIELD ALONG WITH STEEPENING
LOW LEVEL LAPSE RATES MAY ENHANCE PRECIPITATION NEAR THE COAST -
BUT THIS IS WAY TOO EARLY TO CONFIRM.
SURFACE LOW GRADUALLY PULLS E WELL OFF THE COASTLINE MON NIGHT.
THEREAFTER...A SIGNIFICANT MID LEVEL TROUGH REMAINS IN THE E
THROUGH MUCH OF THE WORKWEEK. SO...IF ANY OF THE SHORT WAVES
DIGGING INTO THE TROUGH PHASES...MORE SN POSSIBLE FOR THE FORECAST
AREA.
WARM AIR MAY TAKE A SHOT BACK AT THE NE BY NEXT WEEKEND AS RIDGE
BUILDS ACROSS THE COUNTRY.
&&
.AVIATION...IFR CONDITIONS TONIGHT WITH LOW CLOUDS AND
FOG...FOLLOWED BY A PERIOD OF HEAVY RAIN AND POSSIBLE
THUNDERSTORMS. CONDITIONS SHOULD IMPROVE TO VFR BY MORNING EXCEPT
IN THE MOUNTAINS CLOUDS AND SNOW SHOWERS WILL PERSIST. &&
.MARINE...GALES EXPECTED THROUGH SAT EVENING.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 3 AM TO 7 PM EST SATURDAY FOR MEZ007>009-
012>014-018>028.
NH...WIND ADVISORY FROM 3 AM TO 7 PM EST SATURDAY FOR NHZ001>010-
013-014.
MARINE...GALE WARNING UNTIL 7 PM EST SATURDAY FOR ANZ150.
&&
JC/JJHazardous weather outlook, Dec 1, 2:58 PM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
258 PM EST FRI DEC 1 2006
ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-022000-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
258 PM EST FRI DEC 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE
AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER
MA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG LOW PRESSURE SYSTEM WILL CROSS SOUTHERN NEW HAMPSHIRE AND
SOUTHWEST MAINE LATE THIS EVENING. SHOWERS AND SCATTERED
THUNDERSTORMS WILL DEVELOP ACROSS NEW HAMPSHIRE AND WESTERN MAINE.
A FEW OF THESE STORMS MAY CONTAIN DAMAGING WINDS THROUGH LATE THIS
EVENING ACROSS SOUTHERN NEW HAMSPHIRE AND PERHAPS EXTREME
SOUTHWEST MAINE.
LOCALLY HEAVY RAINFALL MAY OCCUR IN THE MOUNTAINS AND FOOTHILLS OF
NORTHERN NEW HAMPSHIRE AND WESTERN MAINE THROUGHT LATE THIS
EVENING. THERE MAY BE SHARP RISES ON SMALL RIVERS AND STREAMS.
MIXED PRECIPITATION MAY FALL ACROSS PORTIONS OF THE
MOUNTAINS...FOOTHILLS AND CENTRAL INTERIOR TONIGHT. TRAVEL MAY
BECOME DIFFICULT.
A GALE WARNING REMAINS IN EFFECT ALONG THE COAST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A WIND ADVISORY IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED.
JC
In the hours before
Special weather statement, Dec 1, 3:21 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
321 PM EST FRI DEC 1 2006
MEZ007>009-012>014-018>028-NHZ001>010-013-014-020430-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
321 PM EST FRI DEC 1 2006
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN
NEW HAMPSHIRE AND EXTREME SOUTHWEST MAINE THROUGH LATE THIS
EVENING...
THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS
DETERMINED THAT THERE IS A POSSIBILITY OF SEVERE WEATHER OVER
SOUTHERN NEW HAMPSHIRE AND EXTREME SOUTHWESTERN MAINE THROUGH LATE
THIS EVENING. DAMAGING WINDS ARE THE MAIN THREAT WITHIN ISOLATED
STORMS.
A STATIONARY FRONT WILL MOVE NORTH AS A WARM FRONT THIS EVENING
AND WILL BE LOCATED OVER SOUTHERN NEW HAMPSHIRE AND SOUTHWEST
MAINE THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL FOLLOW ALONG
THIS FRONT...CROSSING THE REGION THIS EVENING. AREAS ALONG AND
SOUTH OF THE FRONT WILL HAVE THE THREAT OF DAMAGING WINDS. THIS
AREA IS SOUTHERN NEW HAMPSHIRE AND EXTREME SOUTHWESTERN MAINE.
JC
Special weather statement, Dec 1, 5:56 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
556 PM EST FRI DEC 1 2006
MEZ013-014-020230-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INCLUDING THE CITIES OF...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD
556 PM EST FRI DEC 1 2006
...SPOTTY FREEZING RAIN IS POSSIBLE THIS EVENING ACROSS THE
FOOTHILLS OF WESTERN MAINE...
LOOK FOR TEMPERATURES TO DROP TO NEAR FREEZING ACROSS PORTIONS OF
THE FOOTHILLS OF WESTERN MAINE THROUGH 900 PM. THIS WILL ALLOW THE
RAIN TO FREEZE ON CONTACT WITH COLDER SURFACES...ESPECIALLY IN
SOUTHERN SOMERSET AND FRANKLIN COUNTIES.
WHILE MOST LOCATIONS HAVE BEEN FAIRLY WARM THE PAST FEW DAYS...SECONDARY
ROADS AND WALKS...AS WELL AS OTHER COLDER SURFACES...MAY BECOME ICY.
IF YOU ARE TRAVELING IN THIS AREA DURING THE EVENING HOURS...BE ON
THE ALERT FOR LOCALLY SLICK CONDITIONS.
HAYES
Special weather statement, Dec 1, 5:59 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
559 PM EST FRI DEC 1 2006
NHZ001>003-020000-
NORTHERN COOS-NORTHERN GRAFTON-SOUTHERN COOS-
559 PM EST FRI DEC 1 2006
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL IMPACT GRAFTON
COUNTY AND COOS COUNTY THROUGH 700 PM EST...
AT 559 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN CENTERED 27
MILES NORTHWEST OF LISBON....MOVING NORTHEAST AT 55 MPH. THE SHOWERS
AND THUNDERSTORM WILL AFFECT NORTH STRATFORD...COLEBROOK...DIXVILLE
NOTCH...PITTSBURG AND CLARKSVILLE THROUGH 700 PM EST.
RAINFALL AMOUNTS OF UP TO AN INCH CAN BE EXPECTED WITH THE SHOWERS
AND STORMS. THIS MUCH RAIN WILL RESULT IN SHARP RISES ON SMALL
RIVERS...CREEKS AND STREAMS. WINDS MAY ALSO GUST TO 45 MPH AT
TIMES...ESPECIALLY DURING PERIODS OF HEAVY RAIN.
HAYES
Special weather statement, Dec 1, 6:13 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
613 PM EST FRI DEC 1 2006
NHZ005-007-008-020015-
MERRIMACK-SOUTHERN GRAFTON-SULLIVAN-
613 PM EST FRI DEC 1 2006
...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...MERRIMACK
COUNTY AND GRAFTON COUNTY THROUGH 715 PM EST...
AT 613 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ACROSS SOUTHWEST VERMONT...MOVING
NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL AFFECT LANGDON...
CHARLESTOWN...WILGUS STATE PARK...UNITY...CLAREMONT...ACWORTH...
WASHINGTON...PLAINFIELD...LEMPSTER AND GOSHEN BETWEEN 645 PM AND
715 PM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED. IN
ADDITION...UP TO AN INCH OF RAIN COULD FALL IN LESS THAN 30 MINUTES.
THIS MUCH RAIN COULD RESULT IN LOCALIZED STREET FLOODING...AS WELL
AS SHARP RISES ON SMALL RIVERS...CREEKS AND STREAMS.
HAYES
Special weather statement, Dec 1, 6:49 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
649 PM EST FRI DEC 1 2006
NHZ003-005>009-020030-
BELKNAP-MERRIMACK-NORTHERN GRAFTON-SOUTHERN CARROLL-SOUTHERN
GRAFTON-SULLIVAN-
649 PM EST FRI DEC 1 2006
...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...SULLIVAN
COUNTY...MERRIMACK COUNTY...GRAFTON COUNTY AND CARROLL COUNTY THROUGH
730 PM EST...
AT 649 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF
CLAREMONT...MOVING NORTHEAST AT 55 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT WILGUS STATE PARK...UNITY...PLAINFIELD...
NEWPORT...CLAREMONT...CORNISH...SUNAPEE.. .GRANTHAM...CROYDON AND
WILMOT THROUGH 730 PM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
HAYES
Thunderstorm Wind, Grafton
- When
- December 1, 6:58 PM EST to 7:02 PM EST
- Where
- Grafton County, Hanover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.700, -72.280
Severe winds blew down trees and wires. A telephone pole was snapped on Etna Road in Hanover.
Thunderstorm Wind, Sullivan
- When
- December 1, 7:00 PM EST to 7:05 PM EST
- Where
- Sullivan County, Claremont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.380, -72.350
Severe winds blew down large branches on Route 120 near Claremont.
Thunderstorm Wind, Sullivan
- When
- December 1, 7:00 PM EST to 7:04 PM EST
- Where
- Sullivan County, Cornish City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.470, -72.350
Severe winds blew down large branches near Cornish New Hampshire.
Thunderstorm Wind, Grafton
- When
- December 1, 7:15 PM EST to 7:18 PM EST
- Where
- Grafton County, Canaan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.650, -72.020
Severe winds blew down trees in Canaan.
Thunderstorm Wind, Merrimack
- When
- December 1, 7:40 PM EST to 7:43 PM EST
- Where
- Merrimack County, Hopkinton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.180, -71.680
Severe winds blew down trees and wires in Hopkinton.
Thunderstorm Wind, Merrimack
- When
- December 1, 7:55 PM EST to 7:59 PM EST
- Where
- Merrimack County, Chichester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.250, -71.400
Severe winds blew down trees and wires in Chichester.
Thunderstorm Wind, Belknap
- When
- December 1, 8:05 PM EST to 8:10 PM EST
- Where
- Belknap County, Alton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.450, -71.220
Severe winds blew down large branches in Alton.
Thunderstorm Wind, Carroll
- When
- December 1, 8:13 PM EST to 8:17 PM EST
- Where
- Carroll County, Union
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.500, -71.030
Severe winds blew down large trees in Union near the Route 125 and Route 153 intersection.
Thunderstorm Wind, Strafford
- When
- December 1, 8:15 PM EST to 8:19 PM EST
- Where
- Strafford County, 6 mi NE of Farmington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.441, -70.986
Severe winds blew down trees in Farmington.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, December 1, 20061 death · 7 injured · $10 million · 23 events
- Tornado and Flash Flood in Pennsylvania, December 1, 20061 death · $2.2 million · F1 · 25 events
- Tornadoes and Damaging Winds in Pennsylvania, December 1, 20065 injured · $1.1 million · F2 · 14 events
- Winter Weather in Texas, December 1, 20061 death · 7 injured · $30,000 · 2 events
- High Wind in Pennsylvania, December 1, 20061 death · $10,000 · 71 kt wind · 36 events
- Damaging Winds and High Wind in New York, December 1, 20061 death · 67 kt wind · 21 events
- Winter Storm in Missouri, December 1, 2006$7.8 million · 29 events
- Blizzard in Wisconsin, December 1, 20061 death · 3 events
- Winter Storm in Illinois, December 1, 2006$4.5 million · 17 events
- Drought in Oklahoma, December 1 to 31, 2006$1.0 million · 42 events
- Tornado and Hail in Pennsylvania, December 1, 2006$645,000 · F1 · 27 events
- High Wind in Ohio, December 1, 20063 injured · $401,000 · 50 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9127, 9128, 9129, 9130, 9131, 9132, 9133, 9134, 9135.